Patrick has begun his fourth round of chemo, and it seems that he'll be doing this round inpatient at NIH. Over the past few weeks, we've noticed that he's become VERY wobbly on his feet. His legs will buckle under him, and he's lost some sensations in his fingertips. These issues grew much worse this past weekend, to the point where he could barely walk without the help of someone else to support him. So, NIH is evaluating him there 24/7, as he receives his chemo. It's sad to have him checked-in to the hospital again, especially since he's been doing SO well, and since his tumor is gone, but I also feel relieved that he won't be falling at the house, or squashing his chemo bag if he were to stumble. His oncologist is working with his neurologist to determine what exactly is going on. They are fairly certain that it is one of his chemo drugs that is causing some sort of neuropathy (Google that one if you're bored/curious!), as there is apparent nerve damage at his extremities (his hands and feet), and thus he doesn't feel his feet hitting the floor, or his hand grasping at something, etc. Apparently this can be a side effect to some of his chemo, but they're not sure which drug is causing it. They've reduced or eliminated some of his chemo this round, hoping that these strange side effects will diminish, but of course this is done at the risk of hampering with the battle against cancer, going on in his body. The doctors are fairly confident that his mobility will return completely, but it could take some time and therapy.
Please pray that the correct drug will be isolated and identified, and that Patrick's doctors will have wisdom to know what to do next. Please also pray that his coordination will return completely (and soon!) It's so hard to see him so gimpy, when he's mentally and emotionally so strong and alert these days. :(